68.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Herceptin and Depression

4 REPLIES 4
Heidi0622
Member

Re: Herceptin and Depression

This is so helpful and supportive. I really needed the feedback today. My teenagers are so moody and I can't predict when I feel well and when I don't.

 

Do you have more energy now that the Herceptin is done? I am curious. Also, does the weight come off? I feel like I am holding water weight.  Thank you @Chaffinch17  

Heidi0622
Member

Re: Herceptin and Depression

Thank you @Floss62. I really appreciate this. Stay strong together! Have a great day. -Heidi

Chaffinch17
Member

Re: Herceptin and Depression

I finished herceptin in February and get his you feel. I was generally lucky but dud have days where I felt very down and worn out. Listen to your body. I once heard Herceptin described as chemo light which it is! I would recommend getting your teens to pitch in with household stuff, they need more time than things done for them at that age. Let them look after you but listen to their troubles and talk to them, you can do that on the sofa with your feet up x Having said this I really found walking helped me a lot both physically and mentally so try to get out in the great outdoors for a short walk whenever you feel you can and even sometimes when you feel you can’t it can change your mood for the better. Sounds to me that as has been previously mentioned you should also seek out some counseling Macmillan offer it or do you have a local Maggie’s Centre? We tend to underestimate what we’ve been through and it only hits us as we start to come out the other side. Hope you find something that helps xx
Floss62
Member

Re: Herceptin and Depression

Hi Heidi, 

im so sorry you’re feeling so down. But I get it I really do. I too have bad days and can’t carrying acting as if everything is ok when I feel so crap. My Onc also said to put up with it !!!

We really have been through the worst of it and as we have got this far, I never thought I would, we can get through anything. 

When my chemo finished everyone seemed to think I was cured and perfectly ok again!, No!!! I then had Surgery followed by Radiotherapy with awful burns, and  3 weekly Herceptin throughout plus the side effects!!! 

All I can say is try not to hide how you feel. Tell those around you and they will probably be more than happy to help/support you. YOU are what is important if you need to stay in bed do it, if you need to cry do it. put yourself first. Ask to speak to your Breast Care Nurse she may be able to give you the name of a counsellor. 

Best wishes Di 

 

 

 

 

Heidi0622
Member

Herceptin and Depression

I started chemo treatment last September and continued Herceptin as a stand alone in January. My entire body aches within twenty four hours, I feel nauseous, I cannot get off the couch. I went to bed at 8:00pm and woke up feeling overwhelmed with sadness. Raising three teenagers at the same time, only parent. I get that, but my entire body hurts and my mind is tired from faking it that I am just fine. I should be happy, they say the cancer responded to chemo and surgery with no trace of it left. The doctor said, Herceptin is saving my life so I need to just cope with the side effects and they will subside. It doesn't make it easier. Thanks for reading and listening. #myleftboob #her2+ #lumpectomy #cancerfree #herceptinsucks